Med Changes

joanna-nix-532196-unsplash.jpg
Photo by Joanna Nix on Unsplash

I saw my psychiatrist yesterday. He raised my lithium because according to the blood test Behavioral Hospital did a couple of weeks ago, my lithium isn’t at a therapeutic level. Which probably explains why I’m still feeling somewhat depressed.

He also told me that a psychiatrist at PHP 4 will be treating me for the duration of my stay in the program, and to tell him/her that my being on lithium is inchoate, that is, I just switched to it from Tegretol so it’s a new-to-me medication. This is in case the temporary psychiatrist doesn’t think the lithium is working, and decides to put me on a different mood stabilizer.

The plan is to slowly wean me off some of my other meds, and personally, I can’t wait to get off the Prozac. It worked great when my psychiatrist prescribed it in October 2017, but when it began to wane and he raised the dosage to 40mg from 20mg, I began getting tremors. I’m only taking 10mg now, but the shakes are even worse. I can barely write straight, and sometimes my mouth twitches. He said that the lithium could cause this also, so he prescribed an extended-release version instead of the immediate-release lithium I’d been taking. I hope it works.

Also, I’m buying new jeans today, because the ones I bought last summer, after having lost a good amount of weight, no longer fit me! I’m unhappy about this, as you can imagine. So I did a little research and it turns out that Prozac can cause weight gain. I gained 10 lbs. since October, when I first started taking it. I’m sure the holidays didn’t help. And I know that lithium also causes weight gain.

GAH!

If you’ve been on Prozac or lithium, have you experienced tremors or weight gain?


Daily Prompt: Inchoate

14 thoughts on “Med Changes

  1. Hang in there, I know what your going through. I got really messed up when placed on different medications. I went back on divalproex, and celexa, and ride with it the best I can. Lithium was what I was originally placed on, and it’s one of the best according to researchers, but most people don’t like it.

    Liked by 1 person

  2. I was on Prozac a very long time ago, and I honestly don’t remember if there was weight gain due to it.
    Just so happy you are feeling better, and that the lithium was raised to make you feel a little lighter with the depression. It’s so good to see your smiling face back. 🙂

    Liked by 1 person

  3. I’m on lithium. When I was first on it years ago, it gave me nausea so I stopped. This time, I don’t think I have any side effects from it. I’ve been on it since fall 2016, and it really helps in addition to other meds. I was able to go off my antidepressant, too.

    I was on Prozac years ago (fewer years ago than the first lithium round), and it made my bipolar cycles worse and faster. My doc tried reducing it to 5mg (I had to take liquid — minty), but even at that point it was messing with me.

    I hope this med adjustment works for you. You deserve to feel better! 💖

    Liked by 1 person

  4. i get lithium shakes, but apart from that it suits me perfectly. i’ve been on it for probably 10 years. the shakes bother me socially sometimes (and influence what sort of art i can produce!). they’re worse when i’m anxious or cold. but the lithium helps so much with the bipolar swings (especially controlling the highs) that i accept the shakes now as simply part of me. another thing worth saying is to persevere if it makes you sicky to start with – i felt lousy for 3 months when i started taking it, but after that it’s been fine. all the best with it!

    Liked by 1 person

    1. Oops. That wasn’t finished. Anyway, my doctor and I agree that lithium is the best thing for me. If the shakes really bother me down the road, we can revisit the situation and either try something else, or keep the lithium with the shakes as the trade-off. Thanks so much for sharing your experience, Elle. 🌻

      Like

  5. When I was on Fluoxetine I put on weight and had tremors. I’m now on a very low dose of Citalopram and have put weight on. I’m not sure that the current meds actually make me put on weight or that it is because the meds make me more sedate and I have therefore gained weight from lack of movement. Between taking these two medications I was med free and managed to lose weight.

    Liked by 1 person

Comments are closed.